"I don't want to be the person in the nursing home with the lowest cholesterol."
This is the statement from one Lipitor user who reported confusion and memory loss that dissipated only after discontinuing the drug. While evidence is only anecdotal at this time, both users and prescribers of the statin drug are thinking twice about this drug of choice.
Dr. Timothy Johnson commented, "In general people should not worry, but if they're having a problem, they should talk to their doctors about switching the drug they are on."
As a nursing home professional it is important that you regularly monitor these media-driven medication scares - but not because you should plan on a facility wide d/c order. Administrators, Medical Directors, and Licensed Nurses are most likely to field concerns from family members who have a loved one taking the medication - not to mention themselves.
Hopefully this news on Lipitor will turn out to be urban medical legend. But until it's disproved, keep these possibilities in the back of your mind.